Undeclared Viagra ingredient triggers libido-boosting supplement recall

A dietary supplement intended to boost libido in both men and women is facing a recall because the product contains an ingredient found in Viagra, a popular erectile dysfunction medication.

The Food and Drug Administration (FDA) late last week announced the recall of Med Man’s Up2 Dietary supplement because the product is contaminated with sildenafil, an “FDA-approved prescription drug for erectile dysfunction,” according to a news release on the recall. 

EZZO SAUSAGE CO. RECALLS PIZZA TOPPINGS OVER LISTERIA CONCERNS 

“The presence of sildenafil in Up2 products renders them unapproved drugs for which safety and efficacy have not been established, therefore subject to recall,” the FDA continued.

The recalled product.

The recalled product. (FDA)

Sildenafil has the ability to react with nitrates in some prescription drugs, namely nitroglycerin. This reaction may cause the user’s blood pressure to drop to dangerous, life-threatening levels, the FDA said. People with diabetes, high blood pressure, high cholesterol or heart disease often take nitrates and are most at risk in this instance. 

MICHIGAN COMPANY RECALLS POPULAR APPLE VARIETIES OVER LISTERIA CONCERNS 

That said, as of Nov. 8, no adverse reactions related to the recall had been reported.

For more information on the recall, click here.